Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 1, NWS Flagstaff, AZ

January 20, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 20, 2019, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 21, 2019, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 3:44 AM MST (10:44 UTC)
In effect from
Jan 21, 2019, 5:00 AM MST
Expired
Jan 21, 2019, 5:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2019-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2019-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS75 KFGZ 201044
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
344 AM MST Sun Jan 20 2019

AZZ015-210000-
/O.NEW.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/
Western Mogollon Rim-
Including the cities of Flagstaff, Williams, and Munds Park
344 AM MST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 5 AM to 1 PM MST Monday. 

* TIMING...Winds will develop in the early morning hours Monday.
  The strongest winds are expected ahead of a cold front that will
  move through the area around 1 pm Monday. 

* WINDS... From the Southwest 20 to 35 mph with gusts of 35 to 50
  mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-210000-
/O.NEW.KFGZ.WI.Y.0001.190121T1200Z-190122T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
344 AM MST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 5 AM to 7 PM MST Monday. 

* TIMING.. Winds will develop in the early morning hours Monday.
  The strongest winds are expected ahead of a cold front that will
  move through the area around 7 pm Monday. 

* WINDS...From the Southwest 20 to 35 mph with gusts of 35 to 50
  mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ011>013-016-039-040-210000-
/O.NEW.KFGZ.WI.Y.0001.190121T1600Z-190122T0000Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, 
Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
344 AM MST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM to 5 PM MST Monday. 

* TIMING...Winds will develop in the early morning hours Monday.
  The strongest winds are expected ahead of a cold front that will
  move through the area by 5 pm Monday. 

* WINDS...From the Southwest 20 to 35 mph with gusts of 35 to 50
  mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
3 follow-up statements
560 
WWUS75 KFGZ 202041
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
141 PM MST Sun Jan 20 2019

AZZ014-017-211300-
/O.UPG.KFGZ.WI.Y.0001.190121T1200Z-190122T0200Z/
/O.NEW.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
141 PM MST Sun Jan 20 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a High Wind
Warning, which is in effect from 8 AM to 7 PM MST Monday. The
Wind Advisory is no longer in effect. 

* TIMING...Very strong winds will develop in the early to mid
  morning hours Monday. The strongest winds are expected ahead of
  a cold front that will move through the area early Monday 
  evening. 

* Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ005-009-010-211300-
/O.EXB.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, and Kayenta
141 PM MST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 8 AM to 5 PM MST Monday. 

* TIMING...Strong winds will develop in the mid morning hours
  Monday. The strongest winds are expected ahead of a cold front
  that will move through the area late Monday afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 35 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004-211300-
/O.EXA.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/
Kaibab Plateau-
Including the cities of Jacob Lake and Fredonia
141 PM MST Sun Jan 20 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MST MONDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 5 AM to 1 PM MST Monday. 

* TIMING...Winds will develop in the early morning hours Monday.
  The strongest winds are expected ahead of a cold front that will
  move through the area early Monday afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ011>013-016-039-040-211300-
/O.EXT.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, 
Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
141 PM MST Sun Jan 20 2019

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

* TIMING...Winds will develop in the early to mid morning hours
  Monday. The strongest winds are expected ahead of a cold front
  that will move through the area by late Monday afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ015-211300-
/O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/
Western Mogollon Rim-
Including the cities of Flagstaff, Williams, and Munds Park
141 PM MST Sun Jan 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM MST MONDAY...

* TIMING...Winds will develop in the early morning hours Monday.
  The strongest winds are expected ahead of a cold front that will
  move through the area early Monday afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
286 
WWUS75 KFGZ 210943
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
243 AM MST Mon Jan 21 2019


AZZ014-017-212200-
/O.CON.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
243 AM MST Mon Jan 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...Very strong winds will develop in the early to mid
  morning hours Today. The strongest winds are expected ahead of a
  cold front that will move through the area early this evening.
  

* Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004-015-212000-
/O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/
Kaibab Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Flagstaff, 
Williams, and Munds Park
243 AM MST Mon Jan 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* TIMING...Winds will develop in the early morning hours Today.
  The strongest winds are expected ahead of a cold front that will
  move through the area early this afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ005-009>013-016-039-040-212200-
/O.CON.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, 
Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
243 AM MST Mon Jan 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* TIMING...Winds will develop in the early to mid morning hours
  Today. The strongest winds are expected ahead of a cold front
  that will move through the area by late this afternoon. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
404 
WWUS75 KFGZ 211954
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1254 PM MST Mon Jan 21 2019

AZZ004-015-212100-
/O.EXP.KFGZ.WI.Y.0001.000000T0000Z-190121T2000Z/
Kaibab Plateau-Western Mogollon Rim-
Including the cities of Jacob Lake, Fredonia, Flagstaff, 
Williams, and Munds Park
1254 PM MST Mon Jan 21 2019

...WIND ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON...

The cold front has pushed through the region with winds beginning
to shift to the west. Gusts will remain in the 25 to 35 mph range
for the rest of the afternoon.

$$

AZZ014-017-220000-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-190122T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
1254 PM MST Mon Jan 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* TIMING...Very strong winds are occurring and expected to
  continue until the cold front moves through the area early this
  evening.

* Winds...Southwest 35 to 45 mph with gusts of 55 to 65 mph.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring...with sustained wind speeds greater than 40 mph or
gusts greater than 58 mph. Winds this strong can cause property
damage. Continue to monitor the latest forecasts. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ005-009>013-016-039-040-220000-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-190122T0000Z/
Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, 
Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, 
Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
1254 PM MST Mon Jan 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...Strong winds are occurring and expected to continue
  through much of the afternoon. Winds will weaken as the cold 
  front crosses the area later this afternoon.

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 55 mph.
  Strongest winds in the Little Colorado River Valley.

* IMPACTS...Winds this strong can make driving difficult...
  especially for high profile vehicles. Localized blowing dust may
  reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 19, 8:59 PM MST, 6 hours 45 minutes earlier.

Area forecast discussion, Jan 19, 8:59 PM MST, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
859 PM MST Sat Jan 19 2019

.SYNOPSIS...Dry weather with warming daytime temperatures will
develop under high pressure this weekend. A cold front will push
through the region early next week bringing gusty winds, cooler
temperatures, and a few showers.

&&

.DISCUSSION...For tonight, low temperatures are forecast to be in
the 20s and 30s across the majority of northern Arizona High
Country. Otherwise, expect dry weather under passing high clouds.
The current forecast is on track, and no updates are anticipated
this evening.

&&

.PREV DISCUSSION /257 PM MST/... High pressure this weekend will
lead to dry conditions and warmer temperatures for northern
Arizona. This warm shift will be short lived however, as a cold
and windy storm system will move across the Great Basin on
Monday. This system does not currently look particularly moist
for the Northland, but chances for showers are certainly
expected, especially near the Utah border. Cold air will remain in
place through Tuesday. Temps will rebound a bit through the
remainder of the week to around seasonal norms under a persistent
northerly flow.

&&

.AVIATION...For the 06Z Package...VFR conditions will continue for
the next 24 hours, under scattered high clouds. Light and variable
sfc winds will shift SW and increase to 5-15 kts after 18Z Sunday.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Above normal daytime temperatures will continue
Sunday with southwest winds gradually increasing through the day.
Gusts of 35-45 mph can be expected Monday with winds shifting to the
west-northwest ahead of an approaching cold front. The front will
bring light precipitation chances mainly along the AZ/UT border
as well as significantly cooler temperatures.

Tuesday through Thursday...Winds will shift northerly behind the
front on Tuesday and be locally gusty.  Daytime temperatures will
remain around 5 degrees below normal Tuesday before warming through
the remainder of the week. Another round of gusty winds is possible
Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...RR/KD
AVIATION...Peterson
FIRE WEATHER...TPS

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:41 PM MSTHigh Wind WarningFGZApache, Navajo29 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.